Alert archive / Indiana / Wind Advisories in 2024
Wind Advisory 6, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Dec 29, 2024, 2:35 AM EST for 17 counties in Indiana; 8 counties in Ohio. It took effect at Dec 29, 2024, 1:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2024, 2:35 AM EST (07:35 UTC)
- In effect from
- Dec 29, 2024, 1:00 PM EST
- Expired
- Dec 29, 2024, 11:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
All 25 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Kosciusko County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 56 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474 WWUS73 KIWX 290735 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 235 AM EST Sun Dec 29 2024 INZ008-009-013-015-017-018-020-022>027-032>034-116-216-OHZ001-002- 004-005-015-016-024-025-292100- /O.NEW.KIWX.WI.Y.0006.241229T1800Z-241230T0400Z/ Noble-De Kalb-Pulaski-Fulton IN-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Northern Kosciusko-Southern Kosciusko-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 235 AM EST Sun Dec 29 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From 1 PM this afternoon to 11 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AD
2 follow-up statements
755 WWUS73 KIWX 291700 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1200 PM EST Sun Dec 29 2024 INZ008-009-013-015-017-018-020-022>027-032>034-116-216-OHZ001-002- 004-005-015-016-024-025-300400- /O.CON.KIWX.WI.Y.0006.241229T1800Z-241230T0400Z/ Noble-De Kalb-Pulaski-Fulton IN-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Northern Kosciusko-Southern Kosciusko-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 1200 PM EST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...Until 11 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Fisher
142 WWUS73 KIWX 300343 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1043 PM EST Sun Dec 29 2024 INZ008-009-013-015-017-018-020-022>027-032>034-116-216-OHZ001-002- 004-005-015-016-024-025-300445- /O.EXP.KIWX.WI.Y.0006.000000T0000Z-241230T0400Z/ Noble-De Kalb-Pulaski-Fulton IN-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Northern Kosciusko-Southern Kosciusko-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 1043 PM EST Sun Dec 29 2024 ...WIND ADVISORY WILL EXPIRE AT 11 PM EST THIS EVENING... Winds continue to weaken and have allowed the wind advisory to expire. Breezy conditions are still expected over the next few hours. $$ Andersen
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Dec 29, 12:15 AM EST, 2 hours 20 minutes earlier. Its key messages:
- Unseasonably warm temperatures as well as a soaking rain in store overnight, lingering into Sunday.
- Another chance of light rain Tuesday, possibly mixing with snow Tuesday night.
- Temperatures trend colder, especially into next weekend with chances for lake effect snow showers at times.
Area forecast discussion, Dec 29, 12:15 AM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1215 AM EST Sun Dec 29 2024
.KEY MESSAGES...
- Unseasonably warm temperatures as well as a soaking rain in
store overnight, lingering into Sunday.
- Another chance of light rain Tuesday, possibly mixing with
snow Tuesday night.
- Temperatures trend colder, especially into next weekend with
chances for lake effect snow showers at times.
&&
.DISCUSSION...
Issued at 157 PM EST Sat Dec 28 2024
Dry slot/subsidence in the wake of the departing wave has allowed
some breaks in the clouds with temperatures warming into the 50s,
well above normal for late December. Clouds will quickly fill back
in this evening ahead of the deepening trough moving through eastern
TX which will be responsible for a possible severe weather outbreak
across portions of MS/LA/AL prior to ejecting NE and become
negatively tilted as it tracks over the area Sunday afternoon. Sfc
low appears to track over SE parts of the area Sunday afternoon, but
some timing/final track differences linger. Where stronger agreement
seems to exist is with the track of the 700mb low, which tends to
focus the highest QPF amounts in a deepening/negatively tilted
system. This suggests that the highest precipitation is likely
to center somewhere between South Bend and Ft Wayne, especially
as the deformation zone sets up. That being said, overall QPF
amounts vary between the models with a potential tight gradient
in the NW that could be under an inch (maybe a fair amount
lower) and also a dry slot working into SE areas in the
afternoon. Forecast will still lean towards between 1 and 1.5",
heaviest in the area noted above. Trend has been for for a
somewhat slower arrival to the rainfall, with far southern
areas beginning to see precip arrive near/after 6Z and then
rapidly expanding N with the peak period between 9Z and 18Z. As
noted, depending on the final track of the sfc low, a dry slot
may advance across portions of the area, favoring parts of NW
Ohio that could reduce overall QPF somewhat and may (I stress
may) set the stage for a few thunderstorms around 21Z if enough
moisture arrives and heating occurs (steepening mid level lapse
rates). As the low wraps up, winds will increase Sunday and
linger into Sunday night with colder air filtering in behind the
low. Deepest moisture should be departing as this occurs, so
not concerned about any wintry precip at this point and even if
it did the warm road/ground temps would preclude
accumulations/impacts.
The upper low will settle into Ontario Monday with a brief lull in
precip prior to the arrival of another wave set to move from the
central Plains Monday morning to Kentucky by 12Z Tue with a sfc low
taking a similar track. While the highest potential likely resides
south of us, an area of light rain still looks to impact at least
the southern third to maybe half of the area Tuesday. Thermal
profiles still point towards rain (although a colder rain with 850
mb temps more +1 to +3 C) and maybe some mixing of snow towards the
end of the precip.
While some signals exist for lake effect snow showers in the Wed-Fri
time frame, have kept pops limited despite the arrival of
increasingly colder air (850 mb temps -10 C or low and resultant
delta Ts in the mid to upper teens) as moisture will be rather
sparse. Plenty of time to sort out those details, but suffice to say
temperatures trending back below normal will result in a much more
typical feel to the start of the new year.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1211 AM EST Sun Dec 29 2024
Widespread heavy rainfall and gusty winds are ahead for most of
the day Sunday. Scattered showers can be seen lifting northward
into our area, with the heaviest rain still several hours away
near the Indiana/Kentucky stateline. Scattered light rain should
overspread the area in the next few hours with moderate to heavy
rain arriving around 12Z. Ceilings will quickly drop in the next
few hours to IFR as the rain approaches. Ceilings could even
drop to LIFR, especially around KFWA, where the NBM has about
40% probabilities of LIFR ceilings. Rain will likely cause
reduced visibilities today, down to as low as 2 to 5 miles.
Winds will be quite gusty as well, especially on the backside of
the system this evening, with gusts as high as 25 to 35 kts
possible (especially south and east of KFWA).
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...Small Craft Advisory from 1 PM this afternoon to 4 AM EST
Monday for LMZ043-046.
&&
DISCUSSION...Fisher
AVIATION...JohnsonHazardous weather outlook, Dec 28, 2:44 PM EST, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 244 PM EST Sat Dec 28 2024 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-291945- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 244 PM EST Sat Dec 28 2024 /144 PM CST Sat Dec 28 2024/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-291945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 244 PM EST Sat Dec 28 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 4 AM EST MONDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:38 AM EST | Gale Warning | IWX | 17 hr |
Nearby
Wind Advisories in Indiana, 2024Wind Advisories in Ohio, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.